MAUDE Adverse Event Report: CORDIS CORPORATION SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48008006R
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, prior to the procedure, a hair was found inside of the packaging for an 8mm x 60mm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter.The device was not used and there were no reported injuries to the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, prior to the procedure, a hair was found inside of the packaging for an 8mm x 60mm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter.The device was not used and there were no reported injuries to the patient.Additional information was requested but was not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, prior to the procedure, a hair was found inside of the packaging for an 8mm x 60mm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter.The device was not used and there were no reported injuries to the patient.Additional information was requested but was not provided.The device was returned for evaluation.A sterile ¿saber.035 8x60 135cm sl¿ was received coiled inside the original packaging.During this evaluation the package received was evaluated and it was observed that an arrow marked on the unit¿s packaging denoted the presence of a hair inside the sterile package.Additionally, the received packaged unit did not show any evidence related to a possible loss of the sterility barrier as the packaging was sealed.The reported ¿packaging/pouch/box foreign material in sterile package - moveable particle¿ was confirmed as a hair was observed in the sterile device received inside its original packaging.However, the exact cause cannot be determined.This likely occurred during packaging at the manufacturing site and was an oversight during visual inspection.According to the instructions for use which is not intended to mitigate risk, ¿this product is designed and intended for single use.It is not designed to undergo reprocessing and re-sterilization after initial use.Reuse of this product, including after reprocessing and/or re-sterilization, may cause a loss of structural integrity which could lead to a failure of the device to perform as intended and may lead to a loss of critical labeling/use information all of which present a potential risk to patient safety.Note: do not use if the inner package is open or damaged.Note: do not resterilize.Exposure to temperatures above 54°c (130°f) may damage the catheter.¿ based on the information available for review, this issue does not meet the criteria for further investigation and a risk assessment is not required at this time as we will continue to monitor.However, the supplier was notified, and training was conducted.

Brand Name
SABER035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key20925390
Report Number3007635982-2024-00295
Device Sequence Number5068560
Product Code LIT
UDI-Device Identifier20705032080313
UDI-Public(01)20705032080313(17)270430(10)82312926
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48008006R
Device Lot Number82312926
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/17/2024
03/04/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/10/2025
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown